MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, the patient had blurred vision from the time he/she left hospital.Consumer was told by physician from eye center that the implant moved and needed another surgery to correct it.Consumer had surgery and still had blurred vision.The doctor has not fixed the problem.Additional information has been requested, received and stated patient had blurred vision after first surgery and after second surgery for realignment.Extremely blurred in low light conditions, could not drive anymore at night.The patient had discussed with physician.Physician response was second surgery which did not correct problem.Now told consumer to get a contact lens with no prescription from optometrist which was not available.Also prescribed eye drops to make pupils smaller which the consumer has not gotten yet.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint of blurred vision.The product remains in the eye.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The consumer reported the complaint of blurred vision.A repositioning procedure occurred; however, the blurry vision continued.The patient reported that they have discussed with their doctor regarding the second surgery of repositioning.The patient reported that they were told to get a contact lens and was prescribed eye drops to make pupils smaller.Initial reporter gave company permission to contact surgeon.Due diligence has been performed in an attempt to obtain further information on this event.The facility has not responded to request for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19482962
Report Number1119421-2024-01085
Device Sequence Number8029780
Product Code MFK
UDI-Device Identifier00380652418683
UDI-Public(01)00380652418683(17)240731(11)190822(10)12736040(21)12736040048
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.190
Device Lot Number12736040
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date09/05/2024
Date Device Manufactured08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale